A 70-year-old male asked:
On 1.0 ativan at pm 20+ years. anxiety and sleep. never had to increase or fill early. have had cancer 2x . thru this time. feel great. sleep ok. exercise regularly. still work full time. hbp only other meds. any harm to continue with 1.0 ?
1 doctor answer • 2 doctors weighed in
Medical Oncology 52 years experience
Ativan(1.0 mg) has no serious side effects in younger patients. But once you get into your 70s, there is increased risk of Falls. I would discuss this issue with your PCP to determine the safety of taking Ativan as you grow older. Perhaps the dose can be reduced especially if you have any balance problems. There is risk of withdrawal from Ativan, so the dose reduction has to be done cautiously
Created for people with ongoing healthcare needs but benefits everyone.
Reviewed Dec 15, 2021
Last updated Dec 15, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.